mfmorgan wrote in iud_divas

Expulsion/Migration Anxiety

Hi everyone, 

I'm new here, so please pardon me if I am doing this wrong. I know my post is pretty long; there's a lot to explain. 

I found this community because I need some support/reassurance from other people who have IUDs (not a lot of other nulliparous 20-22 year olds in my area do, apparently). 

I've had Paragard for almost a year now. My last insertion was in December 2020 and it's been just fine ever since. However, I've always been a bit paranoid about expulsion and migration because BEFORE my successful insertion in December, I had an unsuccessful insertion in late October 2020. Which ended up being a NIGHTMARE. They were never sure if the IUD wasn't inserted correctly the first time, or if my uterus tried to expel it. The first insertion itself was pure agony. I'm typically pretty tough, but was caught totally off guard by what it felt like to have my cervix opened up and a measuring device shot through it. I accidentally screamed so loud the waiting room probably heard me. (I still think they should anesthetize for this kind of thing, or at least prescribe strong narcotics). But anyway. I went home and was in pain/discomfort from the start. Weird cramping all the time. It hurt to get aroused. Crazy cramping in my low back near my tailbone (for some reason) after I masturbated (was single at the time, so no actual sex). I was always constipated/bloated. I could, like, feel the IUD in there. I was sleeping a lot. I called the office a few times requesting an ultrasound, saying I thought something was wrong, and was met with annoyance every time--the nurses brushed me off, saying I was overreacting, they didn't have appointments for months, and this always happens with Paragard. 

But then about five days after my first period with the IUD, maybe 14 days after it was inserted, I started having some pink spotting that turned into extremely heavy, stringy, snot-like, blackish red, clotty bleeding that filled an Ultra OB tampon every 2 hours or so. My bladder also started feeling weird--constant urgency like a UTI, that got worse whenever I walked or moved. When I sat down sometimes I felt an intense, breathtaking cramp in my rectal area and all through my vagina. It took many tearful phone calls with the office for them to finally, grudgingly, (and sounding very annoyed) get me in for an ultrasound. The ultrasound lady took one look at the image and said, "your IUD is in the wrong place. You're not protected." It had slid all the way down to the bottom of my uterus and was, like, bunched up down there. At the time I was also new to birth control, super Christian background, and thought God was punishing me for wanting to have sex (I also had to keep all this hidden from my parents, whose insurance I was using--which gave me extra guilty feelings). I went out to my car and called/cried to my really good guy friend at the time (now my boyfriend), who brought me some of his expired wisdom tooth Percocet to get me through the current cramping, as well as the pain of the next insertion. However, it still took a few more tearful phone calls with an annoyed office staff to get in for a 4:40 appointment on a Friday with my doctor, who pulled out the IUD and gave me a hug and said "we'd get it next time." (She's the only reason I keep going back to that office). A month later, we did "get it" (she numbed my cervix so I didn't suffer as much). We did an ultrasound right after the insertion to make sure all was well--it was. I went home and spent 10 great months with my Paragard. I've had some erratic brown discharge/bleeding throughout my cycles with Paragard, but that mainly starts around ovulation, especially if I have a cyst (which I often do) and ends with the start of my period. I've been paranoid about something going wrong with my IUD because of the horrible experience my first time. 

Last night, I woke up to pee at 2 am. When I wiped I saw a bunch of pink watery discharge on the paper. It freaked me out, as I'm 5 days past my last period (which is the exact time when the first IUD started causing spotting and heavy bleeding). So I'm panicked, thinking, did this one get displaced as well, maybe during my last period? The last period was very heavy and painful, my first heavy/crampy period in a while, because (I think) I had a cyst or two in September-October (they make my periods very light with no cramps for some reason, until they rupture). I also exercised a bit on the third-fourth days of my period, and we had sex the day right before and the day right after I bled. I usually try to stay super sedentary and avoid sex on/around my period to prevent any risk of the IUD coming displaced again, but I get antsy and bored. My lower belly region has also been feeling weird recently, adding to my anxiety.

 Anyway, has anyone else had this kind of pink watery bleeding with Paragard so early after their period, and had it been okay? I absolutely love this form of birth control and WOULD go get another one if this one messes up...but good grief insertion is excruciating, so I sure hope I don't have to go through that again for a while (especially because the office is usually booked out for months and so I'd have to either beg for an emergency appointment again or hang out with a faulty IUD until December). I'm just very stressed and freaked out about the situation and would appreciate any support. 

Also, even if it did move out of place, I don't think there's much chance I'm pregnant because although we've been having unprotected sex, ovulation happens 14 days after the period, and I'm only on day 5. 

Side note: I just remembered, the day before yesterday, I did have a sudden sharp pain in my left side ovarian region while at work--it shot down my leg a few times, felt like a rupturing cyst, and I had to strain extra hard to keep a happy face for a customer. Then the pain was gone. Is it possible for an ovarian cyst to pop this early in a cycle, right after a period? Maybe if it had been hanging out latent on my ovary for a few cycles? Could this be causing my bleeding?

Thank you to anyone who sees this and answers/tries to console me. I'm sorry it's so long. 

Error

Anonymous comments are disabled in this journal

default userpic

Your reply will be screened